Pennsylvania, 2008Hail and Damaging Winds in Pennsylvania, June 8, 2008
June 8, 2008 · NWS CLE · 3 events in 1 county or zone
A few thunderstorms developed in a warm and humid airmass over the region during the early evening hours of the 8th. Some of the thunderstorms became severe across northwest Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few thunderstorms developed in a warm and humid airmass over the region during the early evening hours of the 8th. Some of the thunderstorms became severe across northwest Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 8, 7:10 PM EST, 10 minutes earlier.
Area forecast discussion, Jun 8, 7:10 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
810 PM EDT SUN JUN 8 2008
.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEASTERN UNITED STATES WILL REMAIN IN
PLACE THROUGH MONDAY. A COLD FRONT WILL MOVE OUT OF THE CENTRAL
PLAINS MONDAY NIGHT AND THROUGH THE LOWER GREAT LAKES REGION
TUESDAY. FOLLOWING THE FRONT...NEAR NORMAL TEMPERATURES AND DRIER
CONDITIONS WILL PREVAIL THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
LINE OF THUNDERSTORMS CONTINUE TO MARCH EAST ACROSS LAKE ERIE BUT
WILL CONTINUE TO BUMP UP AGAINST THE TOP OF THE RIDGE OVER THE
AREA. THE STORMS SHOULD CONTINUE TO SLOWLY WEAKEN AS THEY TRY TO
MOVE SOUTH BUT MAINTAIN THEIR STRENGTH TO THE EAST. UPDATED
FORECAST TO MENTION SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN
TIER OF THE FORECAST AREA.
REPORTS OF WINDS TO 35 MPH HAVE BEEN RECEIVED WITH THE LINE OF
THUNDERSTORMS AND LOCALLY HEAVY RAIN.
THREAT OF SHOWERS AND THUNDERSTORMS WILL DIMINISH AFTER THE LINE
MOVES EAST OF THE AREA.
ALSO UPDATED FOR CLOUD COVER WITH MOSTLY CLOUDY CONDITIONS THIS
EVENING GIVING WAY TO PARTLY CLOUDY. ANY RAINFALL WILL JUST
ENHANCE MUGGY CONDITIONS OVERNIGHT WITH TEMPERATURES IN THE LOWER 70S.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
COLD FRONT OVER THE CENTRAL PLAINS WILL SLOWLY MOVE EAST DURING THE
AFTERNOON HOURS. NOT ANTICIPATING ANY RAIN DURING THE MORNING HOURS
HOWEVER GIVEN INCREASED MOISTURE CONVERGENCE LATE IN THE DAY ACROSS
INDIANA AND WESTERN OHIO...I DID MAKE A MENTION OF LOW CHANCE POPS
ACROSS NORTHWEST OHIO TOMORROW AFTERNOON. ABUNDANT INSTABILITY
SHOULD ALLOW FOR SOME SHOWERS AND THUNDERSTORMS TO DEVELOP WEST OF
THE FORECAST AREA...THE QUESTION IS HOW FAR EAST WILL THEY MAKE IT
BEFORE THE END OF THE DAY. LOW CHANCE POPS APPEAR TO BE A GOOD
COMPROMISE AT THIS POINT. FURTHER EAST I AM NOT TOO EXCITED ABOUT
THE CHANCES OF SHOWERS AND THUNDERSTORMS AS THE INFLUENCE OF THE
SURFACE AND UPPER RIDGES STILL LOOKS TO BE QUITE STRONG.
THE FRONT ISNT EXPECTED TO MOVE THROUGH THE FORECAST AREA UNTIL LATE
TUESDAY MORNING HOWEVER THE PRESENCE OF A RELATIVELY STRONG
SHORTWAVE MONDAY NIGHT COMBINED WITH AN INCREASINGLY MOIST LOW LEVEL
JET LEADS ME TO BELIEVE SHOWERS WILL INCREASE IN COVERAGE MONDAY
NIGHT INTO TUESDAY MORNING. TRIED TO DRAW IN SOME TIMING BY HOLDING
OFF ANY MENTION OF RAIN IN THE EASTERN COUNTIES UNTIL AFTER
MIDNIGHT. ELSEWHERE LIKELY POPS LOOK GOOD THROUGH TUESDAY MORNING.
BY TUESDAY AFTERNOON ALL MODELS ARE IN GOOD AGREEMENT IN SHOWING THE
FRONT RAPIDLY MOVING INTO PENNSYLVANIA WITH A FAIR AMOUNT OF DRY AIR
WORKING INTO THE FORECAST AREA FROM INDIANA AND SOUTHWEST OHIO. WILL
CONTINUE WITH THE THINKING THAT PRECIP WILL RAPIDLY CUT OFF FROM
WEST TO EAST TUESDAY AFTERNOON WITH ALL SITES DRY BY TUESDAY
EVENING. WEAK HIGH PRESSURE SETTLES IN TUESDAY NIGHT...STARTING
SEVERAL DAYS OF COOLER AND DRIER WEATHER.
WILL MAKE MENTION OF NEAR RECORD HIGHS IN MOST ZONE GROUPS FOR
MONDAY AFTERNOONS HIGHS. TOLEDOS RECORD OF 95 APPEARS TO BE SAFE
ALTHOUGH THE REMAINING CLIMATE SITES WILL SEE HIGHS TOMORROW VERY
CLOSE TO RECORD VALUES. SHOULD LOSE ABOUT 10 DEGREES OFF OF TEMPS
FOR TUESDAY BEHIND THE FRONT WITH TEMPS ONLY REACHING THE LOWER 80S
TUESDAY AFTERNOON. LIKEWISE TEMPS TUESDAY NIGHT SHOULD BE ABOUT 10
DEGREES COOLER THAN RECENT READINGS WITH LOWS BOTTOMING OUT IN THE
UPPER 50S/LOWER 60S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
A BIT BEHIND SO WILL BE BRIEF. MOST SIGNIFICANT CHANCE OF
PRECIPITATION WILL COME FRIDAY INTO FRIDAY NIGHT AS A COLD FRONT
MOVES THROUGH THE AREA. WILL GO WITH HIGH CHC FOR THE
PERIOD...OTHERWISE WILL KEEP POPS LOW THROUGH THE EXTENDED PERIOD.
WILL REMAIN CLOSE TO GFS GUIDANCE TEMPS THROUGH THE EXTENDED WHICH
REFLECT MODERATING TEMPS FROM THE NEAR TERM HEAT.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LINE THUNDERSTORMS FROM CLEVELAND AREA NE ALONG THE LAKESHORE
MOVING QUICKLY EAST. WINDS 40KT TO 45KT WITH A GUST FRONT
ASSOCIATED WITH THESE TSTMS. AFTER THESE SHOWERS AND THUNDERSTORMS
MOVE THROUGH EXPECT SKIES TO THEN CLEAR OR ONLY SOME HIGH CLOUDS.
MONDAY LOOKS MUCH LIKE REPEAT OF TODAY...JUST SOME SCT CU
DEVELOPING DURING THE AFTERNOON. ISOLDATED TSTMS POSSIBLE MAINLY
IN THE WEST. WINDS WILL LIKELY GUST TO AROUND 25KT AGAIN MONDAY
AFTERNOON.
OUTLOOK...BETTER THREAT FOR SHOWERS AND THUNDERSTORMS MONDAY
NIGHT AND TUESDAY AS A COLD FRONT IS EXPECTED TO BE MOVING INTO
THE AREA. OUTSIDE OF LOWERED CONDITIONS IN THE TSRA...ONLY OTHER
THREAT FOR NON VFR CONDITIONS WOULD BE SOME MINOR LATE NIGHT
FOG/HAZE.
&&
.MARINE...
WILL KEEP SMALL CRAFT ON THE LAKE THROUGH 8PM. WINDS ALONG THE
NEARSHORE HAVE MANAGED TO REMAIN IN THE 20 TO 25 KNOT RANGE. WINDS
SHOULD DROP OFF THIS EVENING ALTHOUGH THERE IS A LINE OF
THUNDERSTORMS MOVING EAST ACROSS SRN LOWER MI THAT WILL BE ANOTHER
POTENTIAL PROBLEM THROUGH THE EVENING HOURS. ANOTHER CHANCE ON
MONDAY THAT WINDS MIX DOWN BUT FOR NOW WILL KEEP AT 10 TO 20 KNOTS.
NEXT MAIN CHANCE OF THUNDERSTORMS WILL COME ON MONDAY NIGHT AND
TUESDAY WITH A COLD FRONT. HIGH PRESSURE TO BUILD IN FOR MID WEEK.
FOLLOWED BY ANOTHER COLD FRONT AND THE POTENTIAL FOR CONVECTION
FRIDAY AND FRIDAY NIGHT.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LEZ142>149.
&&
SYNOPSIS...LOMBARDY
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...TK
AVIATION...RANDEL
MARINE...TKHazardous weather outlook, Jun 8, 4:32 AM EST, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
532 AM EDT SUN JUN 8 2008
LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-090945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
532 AM EDT SUN JUN 8 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH NORTHERN OHIO MONDAY EVENING INTO
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY EVENING INTO TUESDAY.
Thunderstorm Wind, Crawford
- When
- June 8, 7:20 PM EST
- Where
- Crawford County, Springboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 41.800, -80.370
There were numerous reports of trees down across the western half of the county.
Hail, Crawford
- When
- June 8, 7:32 PM EST
- Where
- Crawford County, Meadville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.630, -80.150
Thunderstorm Wind, Crawford
- When
- June 8, 7:35 PM EST
- Where
- Crawford County, Meadville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.630, -80.150
Many trees were reported down throughout Meadville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flood in Michigan, June 8 to 10, 20084 deaths · 1 injured · $10,000 · EF1 · 33 events
- Flash Flooding and Damaging Winds in Wisconsin, June 8 to 9, 2008$406 million · 65 kt wind · 35 events
- Hail and Damaging Winds in Connecticut, June 8, 20081 death · 4 injured · $61,000 · 70 kt wind · 14 events
- Hail and Damaging Winds in Michigan, June 8, 2008$9.1 million · 74 kt wind · 87 events
- Excessive Heat in Virginia, June 8, 20081 death · 1 event
- Heat in Nevada, June 8 to 9, 20081 death · 1 event
- Flash Flooding and Flood in Iowa, June 8 to 9, 2008$147,000 · 70 kt wind · 62 events
- Flash Flooding and Flood in Illinois, June 8 to 20, 2008$1.5 million · 5 events
- Flood in Wisconsin, June 8, 2008$625,000 · 1 event
- Tornado and Damaging Winds in Florida, June 8, 20081 injured · $115,000 · EF1 · 3 events
- Hail and Damaging Winds in Kansas, June 8, 2008$59,000 · 1.75 in hail · 47 events
- Hail and Damaging Winds in Michigan, June 8, 2008$297,000 · 2 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110481, 110483, 110486.